# SDR CA970430002

- Difficulty date: April 25, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Beech G18S
- Engine: Pwa R985AN14B
- Propeller: Hamstd 22D30
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Broken
- Location: #1 Cylinder
- Part time: 315 hours
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

(CAN) ENGINE SHUTDOWN SHORTLY AFTER TAKEOFF. PILOT ATTEMPTED RESTART WHICH WAS UNSUCCESSFUL. AIRCRAFT RETURNED TO BASE. POST FLIGHT INSPECTION FOUND THE #1 CYLINDER CONNECTING ROD BROKEN AND JAMMED AGAINST THE CRANKCASE. THE #1 CYLINDER WAS ALSO CRACKED.
